MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 023-271
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes Headache (1880); Hypoglycemia (1912)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) usa, alleging that their onetouch verio flex meter was powering off during use.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained by the medical surveillance specialist (mss) during review of the call recording.The patient alleged that the issue started more than a week prior to the call with lfs, at an unspecified time.The patient manages their diabetes with a combination of medication (jardiance insulin ¿ 50 mg at night and metformin ¿ 2 pills in the morning and at night).The patient mentioned that they were fasting for 4 days on a liquid diet and indicated that this must have lowered their blood sugar.In the morning of (b)(6) 2024, they went to the hospital for an unrelated procedure.The patient claimed that the nurse checked their blood sugar on a hospital device and obtained a reading of ¿60 mg/dl¿.The patient stated that the nurse added some sugar water in their iv to bring the sugar up.The patient initially denied developing symptoms and mentioned that they were not aware of the lower blood sugar levels.It was noted that, later in the call, the patient indicated they did have some ¿headaches¿ in the week before the hospital visit.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time and there was no indication of misuse of the device.The cca educated the patient on the meter¿s behavior and auto-shutoff but the issue remained unresolved.The cca concluded that the battery did not need replacing.The patient refused to send the product back to lfs and did not want a replacement meter.This complaint is being reported because the patient claims they was unable to test their blood glucose due to the reported issue and reportedly received medical intervention to preclude permanent impairment of a body function or permanent damage to a body structure due to an acute complication of diabetes.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key21175397
Report Number2939301-2025-00005
Device Sequence Number4287350
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-271
Device Catalogue Number023-271
Device Lot NumberZ2409011X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/03/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/16/2025
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown